Digitek Digoxin Tablets Recalled: Possible Double Dose Released by Accident

from Heartwire — a professional news service of WebMD

Shelley Wood

Disclosures

April 29, 2008

April 29, 2008 (Morristown, NJ) - The manufacturer of Digitek digoxin tablets is recalling the product, saying that it may have accidentally released pills that are double the normal thickness, carrying twice the normal dose [1].

Digoxin is used in the treatment of arrhythmias and heart failure, and a double dose could cause toxicity, most notably in patients with renal failure. According to a press release from Digitek's manufacturer, Actavis, digitalis toxicity "can cause nausea, vomiting, dizziness, low blood pressure, cardiac instability, and bradycardia," and even death.

The FDA is alerting doctors and the public to the recall via its MedWatch program. The agency notes that several reports of illness and injury have been reported. Digitek is distributed by Mylan Pharmaceuticals under a Bertek label and by UDL Laboratories under a UDL label, the Actavis press release notes.

  1. Actavis. Actavis Totowa (formerly known as Amide Pharmaceutical Inc) recalls all lots of Bertek and UDL Laboratories Digitek (digoxin tablets, USP) as a precaution [press release]. April 25, 2008. Available at:

The complete contents of Heartwire , a professional news service of WebMD, can be found at www.theheart.org, a Web site for cardiovascular healthcare professionals.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....